s. I have taken every opiate under the sun. I have taken suboxone in the past. I do believe its a miracle drug for people seriously wanting to get off opiates. but i ran out of my suboxone and had to find a new dr. meanwhile i was prescibed oxycoidone once again. 140 tablets and once again they were gone in about 12 days, i just have no business with opiates. but i do have severe pain. so my question is this. I aquired about 70 mg of liquid methadone and took that to hold me over till i see my new dr. he will be putting me on suboxone and keeping me on it. im wondering being that i dont use methadone on a daily basis. how bad will this with drawl be. and ive heard several people say how bad the withdrawls are but how long do they last. so ive taken 70mgs methodone today and see the suboxone dr.tomorrow.Any input,advise,thoughts ect. thanks
Dear Benny, welcome to the site. Were you aware that methadone is a long acting opiate replacement and that when someone switches from methadone to suboxone, that the patient should have been tapered to 30 mgs or less and needs to wait 72 hours methadone free and be inducted onto subutex instead of suboxone in order to lessen the chance of precipitated withdrawal occurring ? I understand you are in pain and need help for that, but short acting opiates might have been a much better choice asu wait to get back on suboxone. Please make sure your subs dr knows abouthe methadone usage, as that changes the way you will be re-started ons. I know you did what you felt you had to do, I am not judging you, just tryito ensure there is no chance of precip, and by taking methadone while you t, there is that chance.
Methadone also recedes slowly off the sites in the brain, and even though you are not a long term methadone patient, it still fight the subs when you start it again please for your safety and comfort,ell your subs dr now, I would hate to see you suffer more or worse. Best of luck, patti
Patti, as always, has such great advice and is so very knowledgeable on this subject. I just want to add something about Methadone that not everyone knows. If you already know this you can just ignore it but maybe it will help someone. Methadone is a very unique drug in that it suppresses respirations LONG after the effect of the drug wears off. It is VERY dangerous to take and not be under a Drs supervision. People can OD very easily on Methadone for this very reason. The effects of the drug wear off prompting the user to take more BUT the drug can still cause respiratory depression several hours after the pain relieving effects wear off and this accumulates so on the second, third or more dose, methadone can be fatal. Be very, very careful when taking Methadone and also note that many conversion tables are not correct when it comes to converting from another drug to Methadone. 70mg is a big dose-it is not unheard of though.
I just want you to be very, very careful while using methadone and as Patti says, you are probably better off working with a shorter acting drug. Be safe my friend!
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 36 years new, I have been doing hardcore manual labor all my life.My back,knees,hands,ect..hurt
Posted 28 Apr 2011 • 1 answer
Posted 4 Jan 2012 • 7 answers
Posted 25 Feb 2012 • 2 answers
Posted 26 Mar 2012 • 10 answers
I'm new to this site and have degenerative cervical disk disase (stenois), and herniated disks C4-6?
Posted 19 Jul 2014 • 1 answer